A great number of acute, severe self-poisoning cases are due to tricyclic neuroleptic overdose. These drugs may induce several effects on the myocardium, mainly related to arrhythmias and electrical conduction and excitation abnormalities. These abnormalities are particularly evident after massive ingestion of these drugs for suicidal purposes. More recently, abnormal ventricular repolarization, in association with QRS widening, that mimics an acute ischemic event has been reported. However, these transient ECG abnormalities have never been associated with organic cardiac alterations. We report the case of a young woman who - according to ECG, enzyme release, and echocardiography - developed transient acute myocardial ischemia and minimal myocardial damage following self-poisoning with promazine hydrochloride. To our knowledge, this is the first case of documented minimal myocardial damage after tricyclic drugs overdose.
File in questo prodotto:
Non ci sono file associati a questo prodotto.